Alabama, 2007Rip Current in Alabama, May 27, 2007
May 27, 2007 · NWS MOB · 1 event in 1 county or zone
Strong winds over the near shore waters created dangerous rip currents and caused one death.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds over the near shore waters created dangerous rip currents and caused one death.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 27, 3:33 AM CST, 8 hours 12 minutes earlier.
Area forecast discussion, May 27, 3:33 AM CST, 8 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
433 AM CDT SUN MAY 27 2007
.SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP SHOWS BROAD SFC
RIDGE CENTERED NEAR THE CAROLINA COAST EXTENDING WSW TO THE MS AL
BORDER. ALOFT MID TO UPPER RIDGE WAS LOCATED OVER MUCH OF THE SE
CONUS PROGGED TO REMAIN STATIONARY THROUGH 12Z MON. TO THE SOUTH
LATEST NAM AND GFS MODEL GUIDANCE DEPICT A WEAK MID LEVEL
DISTURBANCE MOVING WEST OVER THE NE GULF PROGGED TO TRACK WNW LATER
TODAY MOVING ONSHORE ALONG THE MS AL COAST THIS AFTERNOON. WITH
THIS...SLIGHTLY BETTER FORCING ALOFT IS EXPECTED TODAY MOSTLY
OFFSHORE AND OVER EXTREME WESTERN SECTIONS OF THE CWFA. A WEAK
SEABREEZE CIRCULATION IS ALSO NOTED IN THE MODEL DATA THIS AFTERNOON
WITH THE NAM DEPICTING ISOLATED POPS FORMING ALONG THE WEAK BOUNDARY
GENERALLY FROM SOUTHEAST MS TO THE EXTREME WESTERN SECTIONS OF THE
FL PANHANDLE. WITH THIS PATTERN WILL CONTINUE TO MENTION ISOLATED
SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON GENERALLY OVER COASTAL
SECTIONS OF AL AND NWFL STRETCHING WEST INTO SOUTHERN SECTIONS OF SE
MS. FOR TEMPS WILL STAY CLOSE TO THE CURRENT MAVMOS FOR NOW. /32
&&
.LONG TERM (MONDAY THROUGH SATURDAY)...DEEP LAYER RIDGE SHIFTS
EASTWARD OUT OF THE EXTREME SOUTHEAST STATES TO JUST OFF THE EAST
COAST ON MONDAY IN RESPONSE TO SEVERAL SHORTWAVES ADVANCING FROM THE
SOUTHERN PLAINS. A LONGWAVE TROF ADVANCES INTO THE NORTHWEST STATES
AND INTO THE PLAINS THROUGH WEDNESDAY WITH THE RIDGE SLOWLY
RETREATING FROM THE SOUTHEAST COAST. THE SEA BREEZE DEVELOPS EACH
DAY WHILE DEEP LAYER MOISTURE CONTINUES TO SLOWLY INCREASE. MODEL
SOUNDINGS DEPICT FAIRLY LIMITED MOISTURE AND A CAPPING INVERSION
MONDAY AND TUESDAY...BUT MORE FAVORABLE CONDITIONS ON WEDNESDAY.
WILL CONTINUE WITH GENERALLY SMALL DAYTIME POPS FOR MONDAY AND
TUESDAY AND INTRODUCING LOW END CHANCE POPS OVER THE WESTERN PORTION
OF THE AREA ON WEDNESDAY. THE UPPER TROF CONTINUES EASTWARD THROUGH
SATURDAY ON INTO THE EASTERN STATES BREAKING THE GRIP OF THE RIDGE
ON THE REGION. MODEL SOUNDINGS SHOW THE EROSION OF THE MID LEVEL
CAP BY THURSDAY WITH DEEP LAYER MOISTURE CONTINUING TO INCREASE WITH
PRECIPITABLE WATER VALUES RISING TO NEAR 1.75 INCHES BY FRIDAY. THE
GFS BRINGS THROUGH A WEAK FRONT/SURFACE TROF ON SATURDAY WHICH IS
SUPPORTED BY THE CANADIAN GEM. CHANCE POPS CONTINUE THROUGH
SATURDAY. AGAIN RAISED HIGHS FOR A PORTION OF THE NORTHEAST INLAND
AREA ABOVE MOS DUE TO CONTRIBUTION FROM SUBSIDENCE AND LOWERED DTS
HIGHS A DEGREE OR TWO FROM MOS DUE TO COOLING FROM AFTERNOON SEA
BREEZE. /29
&&
.MARINE...SURFACE HIGH PRESSURE CENTERED NEAR THE CAROLINA COAST
WILL HELP MAINTAIN A LIGHT TO MODERATE EAST TO SOUTHEAST WIND FLOW
OVER THE MARINE AREA THROUGH THURSDAY. SEAS WILL RANGE 2 TO 4 FEET
NEAR SHORE AND 3 TO 5 FEET BEYOND 20 NM. /32
&&
.FIRE...NO CONCERNS. ADJUSTED DEWPOINTS DOWN A FEW DEGREES FROM MOS
OVER THE NORTHEAST INLAND PORTION DUE TO DRIER AIR MIXING DOWN
DURING THE AFTERNOON. AFTERNOON RELATIVE HUMIDITIES SHOULD REMAIN
ABOVE 35 PERCENT...EXCEPT BRIEFLY IN A FEW POCKETS HERE AND THERE
TODAY. WITH MOISTURE GRADUALLY INCREASING...AFTERNOON RELATIVE
HUMIDITIES REMAIN ABOVE CRITICAL LEVELS MONDAY AND TUESDAY. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 85 63 85 64 / 05 05 20 10
PENSACOLA 83 67 83 68 / 05 05 20 10
DESTIN 82 68 82 69 / 05 05 20 10
EVERGREEN 88 60 87 61 / 05 05 05 10
WAYNESBORO 86 64 86 63 / 05 05 05 10
CAMDEN 88 60 87 61 / 05 05 05 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
29 EVERSOLE
32 ESBENSEN
Hazardous weather outlook, May 27, 5:00 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT SUN MAY 27 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
281200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT SUN MAY 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.
NO SEVERE IS EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED.
Rip Current, Lower Baldwin
- When
- May 27, 11:45 AM CST
- Where
- Lower Baldwin forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
For the second time in as many days, a vacationer was overpowered by the Gulf of Mexico's tumultuous surf and drowned near Gulf Shores. A 31 year old male was pronounced dead at the scene. He had been vacationing with a group of friends and had checked out of the hotel and had gone to Gulf Shores for one last swim before heading home. People saw him struggling in the water, but were unable to reach him due to the rough surf.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, May 27 to 30, 20073 deaths · 3 injured · 3 events
- Flash Flooding and Flooding in Texas, May 27 to 29, 20072 deaths · $240,000 · 27 events
- Rip Current in North Carolina, May 27, 20071 death · 1 event
- Lightning Strike in Pennsylvania, May 27, 20071 injured · $250,000 · 1 event
- Damaging Wind in Texas, May 27, 2007$75,000 · 61 kt wind · 1 event
- Flood in Colorado, May 27 to 28, 2007$75,000 · 1 event
- Damaging Winds in Maryland, May 27, 2007$55,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Virginia, May 27, 2007$21,000 · 50 kt wind · 13 events
- Tornado and Hail in Nebraska, May 27, 2007$10,000 · EF1 · 2 events
- Damaging Wind in Missouri, May 27, 2007$30,000 · 61 kt wind · 1 event
- Flash Flooding and Flooding in Oklahoma, May 27, 2007$15,000 · 8 events
- Damaging Winds in New York, May 27, 2007$20,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33267.